Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 47, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Oct 21, 2021, 4:51 PM HST. It took effect at Oct 22, 2021, 12:00 AM HST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2021, 4:51 PM HST (02:51 UTC)
- In effect from
- Oct 22, 2021, 12:00 AM HST
- Expired
- Oct 25, 2021, 3:30 PM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
145 WHHW70 PHFO 220251 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 451 PM HST Thu Oct 21 2021 PHZ119>121-123-124-221600- /O.NEW.PHFO.SC.Y.0047.211022T1000Z-211024T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 451 PM HST Thu Oct 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST SATURDAY... * WHAT...Northeast winds 15 to 25 kt with higher gusts. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...From midnight tonight to 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Burke
10 follow-up statements
493 WHHW70 PHFO 221316 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 316 AM HST Fri Oct 22 2021 PHZ119>121-123-124-230230- /O.CON.PHFO.SC.Y.0047.000000T0000Z-211024T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 316 AM HST Fri Oct 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
989 WHHW70 PHFO 230149 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 349 PM HST Fri Oct 22 2021 PHZ119>121-123-124-231500- /O.EXT.PHFO.SC.Y.0047.000000T0000Z-211025T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 349 PM HST Fri Oct 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 25 kt and seas 6 to 9 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
253 WHHW70 PHFO 230707 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 907 PM HST Fri Oct 22 2021 PHZ119>121-123-124-232015- /O.CON.PHFO.SC.Y.0047.000000T0000Z-211025T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 907 PM HST Fri Oct 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 25 kt and seas 6 to 9 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
057 WHHW70 PHFO 231321 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 321 AM HST Sat Oct 23 2021 PHZ119>121-123-124-240230- /O.CON.PHFO.SC.Y.0047.000000T0000Z-211025T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 321 AM HST Sat Oct 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 25 kt and seas 6 to 9 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
448 WHHW70 PHFO 240130 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Sat Oct 23 2021 PHZ119>121-123-124-241430- /O.EXT.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 330 PM HST Sat Oct 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 25 kt, with higher gusts, except north winds Maalaea Bay. Seas 6 to 9 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
387 WHHW70 PHFO 241308 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 308 AM HST Sun Oct 24 2021 PHZ115-116-250215- /O.EXA.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/ Oahu Leeward Waters-Kaiwi Channel- 308 AM HST Sun Oct 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 25 kt. Seas 5 to 8 feet. * WHERE...Oahu Leeward Waters and Kaiwi Channel. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>121-123-124-250215- /O.CON.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 308 AM HST Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 25 kt, except north winds Maalaea Bay. Seas 6 to 9 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Gibbs
585 WHHW70 PHFO 250130 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Sun Oct 24 2021 PHZ115-116-119>121-123-124-251430- /O.CON.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/ Oahu Leeward Waters-Kaiwi Channel-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters- 330 PM HST Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 25 kt, with higher gusts, except north winds Maalaea Bay. Seas 5 to 9 feet. * WHERE...Oahu Leeward Waters, Kaiwi Channel, Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel, and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
161 WHHW70 PHFO 250830 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 1030 PM HST Sun Oct 24 2021 PHZ115-116-250930- /O.CAN.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/ Oahu Leeward Waters-Kaiwi Channel- 1030 PM HST Sun Oct 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have fallen below advisory criteria. $$ PHZ119>121-123-124-252130- /O.CON.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 1030 PM HST Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds up to 25 kt except north winds Maalaea Bay. * WHERE...Pailolo and Alenuihaha Channels, Maalaea Bay, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
961 WHHW70 PHFO 251325 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 325 AM HST Mon Oct 25 2021 PHZ119>121-123-124-260230- /O.CON.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 325 AM HST Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds up to 25 kt except north winds Maalaea Bay. * WHERE...Pailolo and Alenuihaha Channels, Maalaea Bay, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
601 WHHW70 PHFO 260130 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Mon Oct 25 2021 PHZ119>121-123-124-260230- /O.CAN.PHFO.SC.Y.0047.000000T0000Z-211026T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 330 PM HST Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished across the area. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 3:42 PM HST, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 21, 3:42 PM HST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 342 PM HST Thu Oct 21 2021 .SYNOPSIS... A band of low clouds and showers will bring scattered showers at times to the smaller islands through Friday, while the Big Island remains mostly dry. The smaller islands will dry out from east to west Friday night and early Saturday, while showers increase over windward Big Island. After a showery Saturday morning on the Big Island, a rather dry trade wind pattern will become established statewide Saturday afternoon and Saturday night. A more typical trade wind regime is expected to return on Sunday and continue through the middle of next week. Trade winds will gradually increase to moderate and locally breezy levels Friday through Monday, before trending downward Tuesday, and becoming light by the middle of next week. && .DISCUSSION... Currently at the surface, the remnant moisture associated with an old front remains over Oahu and has begun to encroach on windward sections of Maui County this afternoon. Meanwhile, a weakening front remains around 300 miles north of Kauai, and a 1025 mb high is now centered around 850 miles north of Honolulu. The pressure gradient has gradual strengthened today, with moderate trade winds now present in many areas, although localized sea breezes have managed to develop in some leeward locales. Visible satellite imagery shows partly to mostly cloudy conditions across the state. Radar imagery shows scattered showers affecting Oahu, with very little if any shower activity noted elsewhere. Main short term concerns revolve around rain chances and trade wind trends during the next few days. High pressure to the distant north will settle southward and closer to the islands during the next couple days, while the weakening front several hundred miles north of the state gradually dissipates. At the same time, a weak trough of low pressure will approach and pass by to the south of the Big Island. As a result, we should see the trade winds trend upward tonight, with moderate to locally breezy trades becoming established on Friday. Very little change in trade wind strength is then expected through Monday. As the ridge north of the state weakens and a front approaches from the northwest, we should see the trades gradually trend downward on Tuesday, with light to moderate trades forecast by the middle of next week. As for the remaining weather details, the old frontal remnants are expected to become more diffuse tonight as the trade winds gradually strengthen. Oahu should see the brunt of the shower activity this evening, although some increase in showers is also expected over windward sections of Maui County. The deeper moisture and increased shower coverage is expected to spread to Kauai after midnight, with showery conditions continuing over the windward slopes and coasts through Friday. Over Oahu and Maui County, shower coverage should be on the downward trend late tonight and Friday morning, with a few mainly windward showers possible Friday afternoon. Drier conditions will prevail over the Big Island during this time, as the old frontal remnants should remain to the north. Friday night the lingering moisture associated with the old front will continue to slowly lift northward, keeping relatively dry conditions in place across most of the smaller islands. The one exception may be Kauai, where the shower coverage could remain higher through the night. Meanwhile, a new incoming area of moisture will slide westward into the Big Island, bringing some wet weather to windward areas, and possibly windward sections of Maui as well. This wet weather will linger over the Big Island and possibly Maui into Saturday morning, with rather dry trade wind weather expected statewide for Saturday afternoon. This dry trade wind pattern will hold through Saturday night, followed by a more typical trade wind shower pattern returning Sunday through the middle of next week. && .AVIATION... Remnant moisture from a dieing frontal boundary will continue to push over Oahu late this afternoon. This should help generate increased SHRA activity, both along windward areas and over portions of the higher terrain. Otherwise, isolated -SHRA for all other islands. Trade winds are expected to strengthen slightly tonight and bring an increase in shower activity along windward portions of all islands. AIRMET SIERRA remains in effect above 2500 feet on north thru east portions of Oahu for tempo mountain obscuration from clouds and showers. && .MARINE... A frontal boundary will stall and dissipate just north of the area tonight and Friday. A new high will build in north of the area which will result in an uptick in trade winds. A Small Craft Advisory has been posted for the typically windy waters around Maui County and the Big Island. These conditions are then expected to continue through the weekend and possibly on into early next week. The current north swell will continue to lower tonight only to be reinforced by a new north swell Friday through Saturday. Surf heights with this new swell are expected to peak just below advisory levels Friday night. Due to the size and direction of the swell, there is the potential for moderate harbor surges in the Kahului and Hilo harbors. East facing shores with northerly exposure will also see elevated surf from this new swell. During the Sunday through Wednesday time period, a series of small north and north northwest swells can be expected. Small, mainly background south and southeast swells are expected through Monday with a slightly larger south swell expected to fill in Tuesday and Wednesday. Trade winds will continue to produce short period choppy surf along east facing shores through the weekend with a slight downward trend expected into the middle of next week as trade wind speeds decrease. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory from midnight tonight to 6 PM HST Saturday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Jelsema AVIATION...Thomas MARINE...Burke
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.